Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 258, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2013, 4:57 PM EDT for Oglethorpe County, Wilkes County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2013, 4:57 PM EDT (20:57 UTC)
- Expired
- Aug 21, 2013, 5:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Oglethorpe County, GA, Wilkes County, GA
The radar
The Greer radar (KGSP), 123 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS52 KFFC 212057
SVRFFC
GAC221-317-212145-
/O.NEW.KFFC.SV.W.0258.130821T2057Z-130821T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILKES COUNTY IN EAST CENTRAL GEORGIA
NORTHEASTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA
* UNTIL 545 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 15 MILES WEST OF TIGNALL...MOVING
NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSONS CROSSROADS...MALLORYSVILLE AND VESTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3382 8301 3393 8308 3403 8294 3401 8293
3402 8291 3399 8286 3399 8283 3387 8274
TIME...MOT...LOC 2057Z 239DEG 4KT 3388 8299
$$1 follow-up statement
936
WWUS52 KFFC 212124
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT WED AUG 21 2013
GAC317-212134-
/O.CAN.KFFC.SV.W.0258.000000T0000Z-130821T2145Z/
WILKES GA-
524 PM EDT WED AUG 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILKES COUNTY IS
CANCELLED...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3392 8287 3386 8292 3384 8297 3393 8308
3403 8294 3401 8293 3402 8291 3399 8286
3398 8282 3395 8280
TIME...MOT...LOC 2124Z 203DEG 9KT 3394 8300
$$
GAC221-212145-
/O.CON.KFFC.SV.W.0258.000000T0000Z-130821T2145Z/
OGLETHORPE GA-
524 PM EDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN OGLETHORPE COUNTY...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR VESTA...MOVING NORTHEAST AT 10
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3392 8287 3386 8292 3384 8297 3393 8308
3403 8294 3401 8293 3402 8291 3399 8286
3398 8282 3395 8280
TIME...MOT...LOC 2124Z 203DEG 9KT 3394 8300
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:54 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 21, 3:54 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT WED AUG 21 2013 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... MAIN FORECAST CONCERN IS DISTRIBUTION OF BEST CHANCE FOR PRECIP AND FLASH FLOODING POTENTIAL THIS AFTERNOON INTO EVENING. ENHANCED DEEP LAYER MOISTURE AND A WEAK UPPER DISTURBANCE ALLOWED FOR LINGERING SHOWERS AND THUNDERSTORMS ACROSS NORTH GEORGIA SINCE THIS MORNING...ALONG WITH ISOLATED FLASH FLOODING DUE TO SOME TRAINING/ANCHORING OF CELLS. SHORT TERM GUIDANCE CONSENSUS HAS COVERAGE DECREASING GRADUALLY BY EVENING THEREFORE HAVE DECIDED NOT TO EXPAND CURRENT FLASH FLOOD WATCH ACROSS THE NORTH...THOUGH AN ADDITIONAL ISOLATED OCCURRENCE CANNOT BE RULED OUT WITH 1.9-2.0 PWATS AND SOME OROGRAPHIC ENHANCEMENT. OTHER FEATURE OF INTEREST IS AN APPROACHING SEA BREEZE FRONT FROM THE SOUTHEAST. CONVECTION HAS BEEN TRIGGERING ALONG THIS BOUNDARY AS IT PUSHES INTO THE SOUTHEAST CWA THIS AFTERNOON. LOCAL WRF AND NAM SOLUTIONS /BOTH VERIFYING WELL FOR THE MORNING DEVELOPMENT/ ARE IN GOOD AGREEMENT WITH THE MOST WIDESPREAD DEVELOPMENT OCCURRING SOUTH AND EAST OF A COLUMBUS TO WASHINGTON LINE IN CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING...WHICH IS THE AREA COVERED BY THE CURRENT FLASH FLOOD WATCH. PWATS ARE STILL LOOKING TO BE NEAR 1.8 INCHES IN THIS AREA...THOUGH SOME MID LEVEL DRY AIR IS ADVECTING IN WITH THE WEAK RIDGE OFF THE ATLANTIC COAST. CONSIDERING THE CONTINUED SATURATED SOILS IN THE AREA...HAVE DECIDED TO MAINTAIN THE CURRENT WATCH IN THE SOUTHEAST. SEE HYDROLOGY SECTION BELOW FOR ADDITIONAL DETAILS. ISOLATED STRONG OR SEVERE STORMS WITH STRONG DOWNBURST WINDS ARE POSSIBLE AS WELL IN THE SOUTHEAST WITH MLCAPE VALUES NEAR 2000 J/KG AND DCAPES NEAR 1000 J/KG. SUCH DEVELOPMENT WAS THE STORY YESTERDAY EVENING...SO COULD SEE A REPEAT. UPPER TROUGH AXIS PUSHES TOWARD THE MID-ATLANTIC COAST FOR THURSDAY AND ELONGATES THE MOISTURE FIELD...WHILE TRANSITIONING IT MORE ACROSS THE SOUTHEASTERN PORTION OF THE AREA. HAVE THEREFORE GONE WITH HIGH CHANCE POPS SOUTHEAST DECREASING TOWARDS THE NORTHWEST. LIKELY LESS CONVECTIVE COVERAGE THURSDAY AFTERNOON. FOR TEMPS...HAVE GONE WITH A GENERAL BLEND OF GUIDANCE AS THIS HAS VERIFIED DECENTLY. LOWS WILL GENERALLY BE IN THE UPPER 60S TO LOW 70S WITH HIGHS IN THE MID 80S. BAKER .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HAVE MADE NO CHANGES TO THE LONG TERM. STILL LOOKS LIKE A DRIER AIR MASS IS SCHEDULED TO MOVE INTO THE FORECAST AREA LATE IN THE WEEKEND AND INTO THE FIRST OF THE WEEK. A MORE PRONOUNCED DIURNAL PATTERN WITH MINIMUM THUNDERSTORMS OVERNIGHT STILL SEEMS REASONABLE. PREVIOUS DISCUSSION IS INCLUDED BELOW. 41 .PREVIOUS... LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... /ISSUED AT 443 AM EDT WED AUG 21 2013/ THE WET PATTERN CONTINUES INTO THE EXTENDED...BUT THERE IS AN END IN SIGHT. DEEPER MOISTURE THAT IS OVER THE AREA IN THE SHORT TERM FINALLY MOVES NORTH AND EAST OF THE REGION BY 00Z FRI. THERE IS STILL A DECENT AMOUNT OF MOISTURE ACROSS THE AREA THROUGH THE WEEKEND BUT NO WHERE NEAR AS MUCH AS WE HAVE SEEN OVER THE PAST WEEK. PRECIPITABLE WATERS FINALLY GET BELOW 1.5 INCHES BY 12Z FRI AND STAY THERE THROUGH THE REST OF THE EXTENDED. THE MAIN FEATURE THAT HELPS TO DRY THINGS OUT A BIT IS THE LARGE HIGH PRESSURE RIDGE THAT BUILDS SOUTH OUT OF THE GREAT LAKES AND NEW ENGLAND STATES. THIS RIDGE PUSHES DOWN INTO N GA BEGINNING SAT NIGHT AND BRINGS WITH IT A MUCH DRIER AIRMASS. THE RIDGE CENTER MOVES OF THE MID ATLANTIC COAST MON MORNING BUT ITS MAIN AXIS STAYS ACROSS THE CAROLINAS...GA...AND AL THROUGH TUE/WED. WILL KEEP A SLIGHT CHANCE OF SHRA/TSRA IN THE FORECAST THROUGH DAY 7 AS THERE IS STILL DECENT MOISTURE AND SOME INSTABILITY AS THIS RIDGE MOVES IN. WITH JUST ENOUGH DAY TIME HEATING WE COULD STILL SEE SOME AFTERNOON POP UP THUNDERSTORMS. THE GOOD NEWS IS ANYTHING THAT DEVELOPS WONT HAVE THE DEEPER TROPICAL MOISTURE TO WORK WITH SO FLOODING WILL BECOME LESS OF A FACTOR THROUGH THE END OF THE FORECAST PERIOD. 01 HYDROLOGY... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON INTO EVENING AS A SEABREEZE FRONT PUSHES NORTHWESTWARD IN A MOIST AND UNSTABLE ENVIRONMENT. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS ALREADY SATURATED SOILS...THEREFORE THE CURRENT FLASH FLOOD WATCH SOUTH AND EAST OF A COLUMBUS TO WASHINGTON LINE WILL CONTINUE THROUGH THIS EVENING. DEVELOPMENT ACROSS NORTH GEORGIA COULD POTENTIALLY DROP 1 TO 2 INCHES IN A LOCALIZED AREA...THEREFORE ISOLATED FLASH FLOODING CANNOT BE RULED OUT OUTSIDE OF THE WATCH AREA. THE THREAT DOES NOT SEEM WIDESPREAD ENOUGH TO WARRANT EXPANDING THE CURRENT WATCH AT THE MOMENT. GUIDANCE QPF IS GENERALLY AROUND 0.5 INCHES THROUGH THIS EVENING...BUT THINKING THIS IS NOT RESOLVING THE EXPLICIT CONVECTIVE THREAT. BAKER && AVIATION... 18Z UPDATE... CIGS HAVE BEEN SLOW TO IMPROVE TODAY AND LOOK TO HANG AROUND MVFR LEVEL THROUGH AFTERNOON AND IMPROVE TO VFR BY EVENING. IFR CIGS POSSIBLE AGAIN AFTER 10Z TONIGHT THEN GRADUAL IMPROVEMENT AFTER 15Z. WINDS LOOK TO BE UNDER 10 KTS OUT OF SE TODAY...THEN LIGHT TO CALM OVERNIGHT. DIRECTION SHOULD SWING SW AFTER 15Z THURSDAY. BEST TSRA CHANCES TODAY LOOK TO BE 20-00Z FOR TEMPO GROUP...THEN AFTER 18Z TOMORROW FOR PROB30. BEST CHANCES TOMORROW LOOK TO BE IN SOUTH. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON EARLY MORNING CIGS AND TIMING OF SW WINDS TOMORROW. HIGH ON ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 86 69 90 / 50 30 20 30 ATLANTA 70 86 71 90 / 50 30 20 30 BLAIRSVILLE 63 83 63 86 / 50 30 20 40 CARTERSVILLE 68 87 68 90 / 50 30 20 30 COLUMBUS 71 88 72 93 / 50 40 20 30 GAINESVILLE 68 84 70 89 / 50 30 20 30 MACON 71 88 70 92 / 50 40 20 30 ROME 67 88 67 90 / 50 30 20 30 PEACHTREE CITY 68 86 68 89 / 50 40 20 30 VIDALIA 73 89 72 93 / 50 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && SHORT TERM...BAKER LONG TERM....41 AVIATION...BAKER
Hazardous weather outlook, Aug 21, 3:03 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT WED AUG 21 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 303 PM EDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WEATHER HAZARDS EXPECTED... LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH FLOODING AT ANY LOCATION OVER NORTH AND CENTRAL GEORGIA. HOWEVER CENTRAL GEORGIA SHOULD BE THE FAVORED AREA FOR THE AFTERNOON AND EVENING. ISOLATED STRONG STORMS COULD PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 50 MPH. RAINFALL AMOUNTS OF UP TO AN INCH CAN BE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA WITH LOCALIZED AMOUNTS OF 1 TO 3 INCHES POSSIBLE. DISCUSSION... DEEP TROPICAL MOISTURE CONTINUES ACROSS THE STATE TODAY WITH A WEAKENING FRONTAL BOUNDARY STRETCHED ACROSS CENTRAL GEORGIA. TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED STRONG STORMS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE MAIN CONCERN REMAINS FLOODING ACROSS MOST OF CENTRAL GEORGIA...SEE THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WEATHER HAZARDS EXPECTED... RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE THROUGH SATURDAY. OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE STRONGER STORMS ARE POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE TO THE NEARLY STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON PERIODS THROUGH THE WEEKEND. DISCUSSION... A STATIONARY FRONT AND DEEP TROPICAL MOISTURE WILL COMBINE THROUGH SATURDAY TO HELP CREATE ISOLATED STRONG THUNDERSTORMS ACROSS THE AREA. THIS DEEPER MOISTURE WILL SLOWLY BE REPLACED BY A DRIER AIRMASS THROUGH THE BEGINNING OF NEXT WEEK BUT ISOLATED THUNDERSTORMS ARE STILL EXPECTED THROUGH TUESDAY. WITH WET CONDITIONS ACROSS THE STATE ALREADY...ANY ADDITIONAL RAINFALL HAS THE POTENTIAL TO CREATE INCREASED FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 21, 1:18 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 2 NE DECATUR 33.80N 84.27W
08/21/2013 DEKALB GA PUBLIC
SOUTH FORK OF PEACHTREE CREEK OBSERVED TO BE COMING OUT
OF ITS BANK NEAR ORION DR AND LAWRENCEVILLE HIGHWAY.
&&
SNELSONSpecial weather statement, Aug 21, 1:24 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT WED AUG 21 2013
GAZ030-211800-
124 PM EDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK COUNTY UNTIL
200 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF LOCALLY HEAVY RAINFALL OVER ETNA...MOVING EAST AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK COUNTY...INCLUDING AREAS AROUND ESOM HILL...ETNA...ANTIOCH...
FISH CREEK AND CEDARTOWN. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3408 8541 3408 8526 3410 8525 3410 8518
3396 8511 3390 8534 3390 8540 3408 8543
TIME...MOT...LOC 1724Z 248DEG 10KT 3399 8537Local storm report, Aug 21, 3:07 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 N CLEVELAND 34.61N 83.76W
08/21/2013 WHITE GA EMERGENCY MNGR
COUNTY ADMINISTRATION BUILDING HAD MINOR FLOODING FROM
WATER COMING OUT OF NEARBY CREEK.
&&
SNELSONLocal storm report, Aug 21, 3:30 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG PITTS 31.94N 83.54W
08/20/2013 WILCOX GA UTILITY COMPANY
MIDDLE GEORGIA EMC REPORTS A FEW POWER OUTAGES IN WILCOX
COUNTY. MOST OF THE ISSUES WERE CAUSED BY DOWNED LIMBS.
ALSO WILCOX COUNTY 911 RELAYED A REPORT OF A TREE DOWN IN
PITTS WITH THESE STORMS. TIME IS ESTIMATED FROM RADAR.
&&
AGIBBSSpecial weather statement, Aug 21, 3:47 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT WED AUG 21 2013
GAZ110-111-212015-
347 PM EDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHEELER AND
TELFAIR COUNTIES UNTIL 415 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES EAST OF JORDAN TO HORSE CREEK
WMA...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHEELER
AND TELFAIR COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE HORSE CREEK WMA...LUMBER CITY...SPRING
HILL...JORDAN...TOWNS...WORKMORE...SCOTLAND...LITTLE OCMULGEE STATE
PARK...LANDSBURG...GLENWOOD...ALAMO...MILAN...HELENA AND MCRAE.
&&
LAT...LON 3202 8307 3212 8294 3214 8296 3215 8294
3214 8294 3229 8275 3230 8266 3204 8261
3197 8254 3192 8261 3192 8267 3178 8286
3178 8292
TIME...MOT...LOC 1947Z 152DEG 14KT 3203 8258 3198 8275
3187 8286Special weather statement, Aug 21, 4:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT WED AUG 21 2013
GAZ001-002-011-212115-
442 PM EDT WED AUG 21 2013
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CLOUDLAND CANYON STATE PARK TO CLOUDLAND...
MOVING EAST AT 10 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CHATTOOGA AND DADE COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CEDAR GROVE...CLOUDLAND CANYON STATE
PARK...TRENTON...CLOUDLAND...COOPER HEIGHTS...MENLO...CENTER POST...
JAMES H. FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TRION...SUTTLES
MILL...NAOMI...LAFAYETTE AND LINWOOD.
&&
LAT...LON 3470 8551 3489 8554 3481 8523 3463 8517
3441 8536 3445 8550 3464 8555 3466 8555
TIME...MOT...LOC 2042Z 285DEG 10KT 3482 8543 3468 8540
3454 8553The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:13 PM EDT | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Muscogee, Schley, Talbot and 1 more | 47 min |
| Aug 20, 8:24 PM EDT | Special Weather Statement | FFC | Crisp | 36 min |
| Aug 20, 8:39 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 51 min |
| Aug 20, 8:55 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski, Wilcox | 50 min |
| Aug 20, 9:00 PM EDT | Special Weather Statement | FFC | Macon, Talbot, Taylor | 30 min |
| Aug 20, 9:33 PM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Wilcox | 6 hr |
| Aug 20, 9:52 PM EDT | Special Weather Statement | FFC | Crawford, Houston, Peach, Upson | 53 min |
| Aug 20, 11:03 PM EDT | Special Weather Statement | FFC | Dodge | 42 min |
| Aug 20, 11:37 PM EDT | Special Weather Statement | FFC | Laurens, Wheeler | 38 min |
| Aug 20, 11:51 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 24 min |
| Aug 21, 12:20 AM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Aug 21, 4:07 AM EDT | Flash Flood Watch | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 29 more | 17 hr |
| Aug 21, 9:26 AM EDT | Special Weather Statement | FFC | Rockdale | 64 min |
| Aug 21, 10:06 AM EDT | Special Weather Statement | FFC | Rockdale | 54 min |
| Aug 21, 11:17 AM EDT | Special Weather Statement | FFC | DeKalb | 58 min |
| Aug 21, 11:51 AM EDT | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Aug 21, 12:10 PM EDT | Flash Flood Warning | FFC | White | 6 hr |
| Aug 21, 1:24 PM EDT | Special Weather Statement | FFC | Polk | 36 min |
| Aug 21, 3:47 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 28 min |
| Aug 21, 4:42 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Walker | 33 min |
| Aug 21, 5:58 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
| Aug 21, 6:22 PM EDT | Special Weather Statement | FFC | Haralson | 38 min |
| Aug 21, 6:58 PM EDT | Special Weather Statement | FFC | Monroe | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.